Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 367, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Aug 10, 2006, 2:05 PM CDT for Wayne County, Tennessee. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2006, 2:05 PM CDT (19:05 UTC)
- Expired
- Aug 10, 2006, 2:30 PM CDT
- In force
- 25 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Wayne County, TN
The radar
The Columbus AFB radar (KGWX), 140 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.1 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1203 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 1310 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 101907 SVROHX TNC181-101930- /O.NEW.KOHX.SV.W.0367.060810T1905Z-060810T1930Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 205 PM CDT THU AUG 10 2006 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN WAYNE COUNTY IN TENNESSEE * UNTIL 230 PM CDT * AT 202 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER SOUTHWESTERN WAYNE COUNTY...OR ABOUT 18 MILES SOUTHWEST OF WAYNESBORO...AND MOVING SOUTHEAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL REMAIN IN THE VICINITY OF LUTTS THROUGH 230 PM CDT... IN ADDITION TO THE DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3521 8796 3505 8806 3491 8779 3511 8766 $$ BOYD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 2:45 AM CDT, 11 hours 20 minutes earlier.
Area forecast discussion, Aug 10, 2:45 AM CDT, 11 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 245 AM CDT THU AUG 10 2006 .DISCUSSION... LATEST ANALYSIS CONTINUE TO SHOW SFC/LL BOUNDARY MEANDERING AROUND THE MID-SOUTH. BOUNDARY THIS MORNING SITTING JUST ACROSS THE EXTREME NORTHEAST COUNTIES. ALOFT...UPPER HIGHS NOW CENTERED ACROSS PARTS OF EAST TX/OK. MODERATE MOISTURE REMAINS IN THE VICINITY WITH A FEW IMPULSES ALSO PRESENT. CONVECTION THIS MORNING VERY MINIMAL. MODELS CONTINUE TO KEEP MID-SOUTH IN ML/UL WEST/NORTHWEST FLOW THE NEXT 2-3 DAYS...BRINGING WEAK SHORTWAVE ENERGY AS WELL AS POOLS OF DEEPER MOISTURE ACROSS THE CWA PERIODICALLY. LL BOUNDARY ALSO REMAINS IN THE IMMEDIATE VICINITY. ISOLATED-SCATTERED SHWRS/ TSTMS POSSIBLE AGAIN TODAY/TONIGHT...BUT EXPECT AN INCREASE IN CONVECTIVE ACTIVITY FRIDAY/FRIDAY NIGHT AS LL BOUNDARY SINKS BACK DOWN ACROSS THE CWA...UVV STRENGTHENS AND LAPSE RATES STEEPEN. BOOSTED POPS INTO LIKELY CATEGORY FRIDAY...WITH HIGH CHANCE POPS FRIDAY NIGHT. MODELS REALLY DIVERGE SATURDAY WITH NAM LEAVING FRONT NORTH/MOISTURE OVER THE AREA...WHILE GFS DRIVES FRONT THROUGH / DRIES OUT AREA. REALLY HARD TO MAKE JUDGMENT. AT THIS POINT WILL LEAVE SMALL POP RUNNING THROUGH THE DAY. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 96 74 89 71 / 40 30 60 50 CLARKSVILLE 95 72 89 68 / 40 30 60 50 CROSSVILLE 87 69 83 67 / 40 30 60 50 && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. && 07
Hazardous weather outlook, Aug 10, 5:30 AM CDT, 8 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT THU AUG 10 2006 TNZ005>011-022>034-056>066-075-077>080-093>095-111030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT THU AUG 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE NORTHWEST LATER TODAY AND TONIGHT...WHILE STRONG THUNDERSTORMS ARE POSSIBLE ELSEWHERE. THE MAIN THREAT IS STRONG TO POSSIBLY DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE LOCALLY. 07
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 1:03 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 27 min |
| Aug 10, 1:19 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence | 26 min |
| Aug 10, 4:23 PM CDT | Severe Thunderstorm Warning | OHX | Houston, Humphreys | 52 min |
| Aug 10, 4:30 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 30 min |
| Aug 10, 5:31 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson | 29 min |
| Aug 10, 5:35 PM CDT | Flash Flood Warning | OHX | Benton, Humphreys | 115 min |
| Aug 10, 5:45 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Sumner | 30 min |
| Aug 10, 5:58 PM CDT | Flash Flood Warning | OHX | Sumner | 3 hr |
| Aug 10, 5:59 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson | 46 min |
| Aug 10, 6:17 PM CDT | Flash Flood Warning | OHX | Dickson, Humphreys | 118 min |
| Aug 10, 6:22 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Overton | 23 min |
| Aug 10, 6:24 PM CDT | Flash Flood Warning | OHX | Wilson | 2 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.